Women reporting irregular menstrual cycle after vaccination

Pfizer CEO Says 3rd Dose of COVID-19 Vaccine Is ‘Likely’ Needed.On April 15, Pfzier’s CEO, Albert Bourla, spoke aboutthe future of COVID-19 vaccinations at a CVS Health event. .According to Bourla, current data suggests a“likely scenario” where people will need a third dose. .A likely scenario is therewill be likely a need for athird dose somewherebetween six and 12 months, Albert Bourla, via 'The Hill'.From there, Bourla said an “annual revaccination”could also be needed, but can’t be confirmed just yet. .He said it “remains to be seen” howoften additional vaccines would be needed andthat the variants would “play a key role.”.But all of that needs to be confirmed andagain the variants will play a key role … It isextremely important to suppress the poolof people that can be susceptible to thevirus because they are vaccinatedwith high-efficacy vaccines, Albert Bourla, via 'The Hill'.The need forpossible boosterCOVID-19 shots isnot a surprise.Dr. Anthony Fauci previously mentionedthat we “very well may need” them in orderto remain protected against COVID-19.

It’s not listed as a side effect, but women are reporting having irregular menstrual cycles after getting the coronavirus vaccine.

Dr. Katharine Lee, a postdoctoral scholar in the public health department at Washington University in St. Louis, noticed her first cycle after getting the vaccine was “different,” and wondered if she were the only one. She reached out to a few friends and colleagues, some of whom had also noticed something was a little off, too, Salon reported.

ExploreLong, irregular menstrual cycle linked to early death

So Lee contacted Dr. Kate Clancy, an associate professor of anthropology at the University of Illinois who studies human reproductive ecology, which includes how environmental stressors affect menstrual cycles.

The two put together a survey, which has received more than 22,000 responses. And a Twitter thread confirms this is affecting many women.

“I am exactly 1 week after my Moderna 2nd shot and I started a very heavy cycle for me, and I’m about 2.5 weeks early,” one woman wrote.

“I got the Moderna on the last day of my period. Nine (!!!!) days later another period appeared and has been a nightmare,” another commented.

“So many people felt very alone in this experience because it wasn’t on the list of possible side effects,” Lee said. “They thought something was wrong with them, that something more severe could be wrong, and for a number of folks who did try to report it to somebody they were dismissed.”

ExploreStudy: Women’s pain seen as less serious than men’s

Experts told Health.com it’s difficult to say why this is happening.

“Menstrual cycles can be altered or influenced by many factors, including stress, poor sleep, exercise, and some medications,” said Dr. Gloria A. Bachmann, associate dean for women’s health at the Rutgers Robert Wood Johnson Medical School in New Jersey. “Therefore, it wouldn’t be that unusual for some women to notice, after receiving the vaccination, changes in their period, such as it coming on earlier, or having a heavier flow, or noticing more cramping than they usually have.”

Clancy tweeted that her period after the second shot “wasn’t nearly as bad as after the first shot,” and she thinks it will soon “be back to what’s typical for me.” She added that she and Lee plan to study this further.

ExploreAnother vaccination side effect to be aware of

In Other News